MAUDE Adverse Event Report: SORIN GROUP ITALIA S.R.L. MEMO 3D RECHORD SEMIRIGID ANNULOPLASTY RING

SORIN GROUP ITALIA S.R.L. MEMO 3D RECHORD SEMIRIGID ANNULOPLASTY RING
Model Number MRCS30
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Code Death (1802)
Date of Event 03/19/2018
Type of Reportable Event Death
Additional Manufacturer Narrative
The memo 3d device was explanted intra-operatively and replaced with a carbomedics mitral valve.The patient death was deemed not device related per medical judgement.The investigations will be performed to analyze the reason for explant of the mitral repair ring and are not related to the patient outcome.Device disposed of by hospital.
 
Event or Problem Description
A patient came with severe heart failure and pulmonary edema required a mitral repair surgery.A repair of the mitral valve was performed using the memo 3d rechord and an artificial chord tied to the chordal guiding system to replace a chordae.Once this was tied it was noted that the yellow loop of the chordal guiding system looked "pulled down" and the chord appeared to be too short.The surgeon decided to then remove the memo 3d rechord.The procedure was changed from a mitral repair to a full mitral valve replacement.The valve was replaced with a carbomedics standard mitral valve.Following surgery, the patient needed to be placed on ecmo.Approximately two hours later the patient died.The surgeon reports that the death was not due to the valves and that the patient was very sick.
 
Additional Manufacturer Narrative
A complete manufacturing and material records review for the device has been performed.The results confirmed that the device satisfied all material, visual and performance standards required at the time of manufacture and release.The original event information indicated that the reported patient death was a result of patient condition (sickness) and was not related ot the device in question.Based on this information and the results of the device history record review it can be determined that the root cause of this event is not device related.

Brand Name
MEMO 3D RECHORD SEMIRIGID ANNULOPLASTY RING
Common Device Name
MEMO 3D RECHORD
Manufacturer (Section D)
SORIN GROUP ITALIA S.R.L.
strada crescentino snc
saluggia, vc 13040
IT  13040
MDR Report Key7403820
Report Number3005687633-2018-00135
Device Sequence Number10772141
Product Code KRH
UDI-Device Identifier08022057015082
UDI-Public(01)08022057015082(240)ICV1333(17)221113
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K071327
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date11/13/2022
Device Model NumberMRCS30
Device Catalogue NumberICV1333
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/27/2018
Supplement Date Received by Manufacturer06/15/2018
Initial Report FDA Received Date04/06/2018
Supplement Report FDA Received Date06/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Required Intervention;
Patient Age56 YR
Patient Weight48